MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; HEART VALVE, MECHANICAL

SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; HEART VALVE, MECHANICAL
Model Number M7-027
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Unspecified Infection (1930); Sepsis (2067); Septic Shock (2068)
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2019, a patient received a carbomedics standard mitral m7-027.In the icu, a serious infection (not further specified) was observed in the patient.A potential link with the metal valve (mechanical) was suspected, although this relationship was not further supported by further data.It was reported that the patient passed away but no further details on the cause of death or device relationship were provided.
 
Event or Problem Description
On (b)(6) 2019, a patient received a carbomedics standard mitral m7-027 to replace a biological mitral prosthesis implanted in 2008.A good postoperative course is initially reported.However, between the 7th and 9th pod (postoperative day), the patient had af with high vr, with tachypnea, multiple organ dysfunction (respiratory, renal, liver failure), which resulted in the need for high doses of amines and continuous hemodialysis.Reintubation was necessary, and the patient died on the 10th pod.The causes of death indicated in the death certificate are septic shock, severe sepsis, and undefined-focus infection.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Since the device was not returned (unknown if autopsy performed), no further investigation can be performed at this time.Based on the available information, there is not sufficient evidence to reasonably believe that the devices caused or contributed to the reported event, considering also livanova's sterilization process.However, since no further information was provided on the event (i.E.Type of infection, device functionality, patient¿s clinical history), the root cause cannot be ultimately confirmed and remains unknown at this time.If additional information will be made available in the future, a follow up report will be submitted.
 
Additional Manufacturer Narrative
Based on the additional information received, it was confirmed that the hospital staff discarded the possibility of a problem related to the product.Therefore, the root cause of this event is considered not related to the device.If further information will be made available, the case will be properly updated.At this time, based on the information available, no further investigation is required.
 
Event or Problem Description
Based on the assessment received from the hospital staff, there was no evidence identified to attribute the patient's infection to the livanova device, which relationship with the event was excluded.The remainder of the information previously submitted remains unchanged.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL
Common Device Name
HEART VALVE, MECHANICAL
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vercelli
MDR Report Key9324928
Report Number1718850-2019-01172
Device Sequence Number336494
Product Code LWQ
UDI-Device Identifier08022057012722
UDI-Public(01)08022057012722(240)M7-027(17)231111
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2020
Report Date (Section F) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/11/2023
Device Model NumberM7-027
Device Catalogue NumberM7-027
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/18/2019
Device Age9 MO
Event Location Hospital
Date Report to Manufacturer10/18/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/18/2019
10/18/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date12/30/2019
01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age45 YR